Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Why is there bad taste in my tongue ?

I have a bad taste on my tounge and have had it for a while, I had it a few months back but it went away. Now it is back. Could something be seriously wrong?
Asked On : Thu, 17 Feb 2011
Answers:  2 Views:  87
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
  Anonymous's Response
Thank you, Dr. Kumar,
I am an ex-smoker, I quit smoking over 8 years ago. I will take your suggestion and start taking a B-complex vitamin with zinc.
Answered: Thu, 17 Feb 2011
ENT Specialist Dr. Naveen Kumar's  Response

Were you on any medications before this? Any smoking? There can be damaged taste buds (smoking) or a vitamin or mineral deficiency (B-12 or zinc) causing altered sense of taste. In order for foods to have taste, they must be dissolved in water. So, if you are having a dry mouth, then the ability to taste will be decreased. Try consuming plenty of fresh fruits and vegetables and also try taking Vitamins (such as B-complex with zinc).

Dr. Naveen Kumar
Answered: Thu, 17 Feb 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor